MAUDE Adverse Event Report: ENDOLOGIX AFX2; BIFURCATED STENT GRAFT

ENDOLOGIX AFX2; BIFURCATED STENT GRAFT
Model Number BEA25-100/I16-40
Medical Device Problem Codes Improper or Incorrect Procedure or Method (2017); Device-Device Incompatibility (2919); Lack of Effect (4065)
Health Effect - Clinical Code Clinical Endoleak (4843)
Date of Event 10/04/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The devices involved in this event will not be returned for evaluation and remain implanted in the patient.Patient medical records and imaging studies will be requested for further evaluation by a clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.Device iteration is afx2.H3 other text : devices remain implanted.
 
Event or Problem Description
The patient was initially treated for an abdominal aortic aneurysm (aaa) with implant of an afx2 bifurcated stent graft, an afx vela infrarenal, an afx vela suprarenal proximal extension and an ovation ix extender distal extension.This procedure is outside the indications of use (off-label) due to adjunctive devices not compatible with the afx2 system per device ifu.Approximately one and a half (1.5) years post initial procedure, the patient presented with a type ib endoleak (from the distal aorta and right common iliac) as detected per ct (computed tomography) scan.Reportedly, the patient is asymptomatic and the physician plans to re-intervene.
 
Event or Problem Description
The patient was initially treated for an abdominal aortic aneurysm (aaa) with implant of an afx2 bifurcated stent graft, an afx vela infrarenal, an afx vela suprarenal proximal extension and an ovation ix extender distal extension.This procedure is outside the indications of use (off-label) due to adjunctive devices not compatible with the afx2 system per device ifu.Approximately one and a half (1.5) years post initial procedure, the patient presented with a type ib endoleak (from the distal aorta and right common iliac) as detected per ct (computed tomography) scan.Reportedly, the patient is asymptomatic and the physician plans to re-intervene.Reintervention was completed on (b)(6) 2023 with the implant of an ovation ix extender and an afx limb stent graft.The type ib endoleak was successfully treated.The patient was reported to be doing well post repair.
 
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good faith efforts to retrieve a reported adverse event/incident-related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.Endologix was unable to perform an evaluation of the device as it remains implanted in the patient.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows the type 1b endoleak from the rcia and re-intervention complaint is confirmed.This is consistent with the reported adverse event/incident.Device, user, procedure or anatomy relatedness of this complaint could not be determined.Unable to identify the contributing factors for the reported event due to a lack of any medical images.This was an off-label case due to concomitant use with products outside the ifu (lcia -gore implants and rcia -ovation implants); however, it is indeterminate if this was the contributing factor for the reported event.The procedure related harms identified was patient back to hospital one day post the initial discharge for the left groin hematoma and left groin pseudoaneurysm which was treated.The final patient status was reported to be stable post the secondary endovascular repair.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.Device iteration is afx2.Corrections: b2: outcomes attributed to ae - updated.B5: describe event or problem ¿ additional information.G3: awareness date ¿ updated.H6: medical device problem code - remove 4065.H6: health effect - impact code ¿ remove 4614.H6: investigation finding codes - remove code 3233.H6: investigation conclusion codes - remove code 11.

Brand Name
AFX2
Common Device Name
BIFURCATED STENT GRAFT
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
Manufacturer (Section G)
ENDOLOGIX
2 musick
,
irvine CA 92618
Manufacturer Contact
gary kirchgater
2 musick
,
irvine, CA 92618
8009832284
MDR Report Key17975377
Report Number3011063223-2023-00016
Device Sequence Number17011868
Product Code MIH
UDI-Device Identifier00818009014726
UDI-Public(01)00818009014726(17)240504
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,Company Representative
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 10/04/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/04/2024
Device Model NumberBEA25-100/I16-40
Device Lot Number2456322-001
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/04/2023
Supplement Date Received by Manufacturer11/29/2023
Initial Report FDA Received Date10/20/2023
Supplement Report FDA Received Date02/15/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/01/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AFX VELA INFRARENAL, SN (B)(6); AFX VELA SUPRARENAL, SN (B)(6); OVATION IX EXTENDER, SN (B)(6)
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient Age71 YR
Patient SexMale